MAUDE Adverse Event Report: RESPIRONICS, INC. GARBIN VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. GARBIN VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 1058180B
Medical Device Problem Codes No Audible Alarm (1019); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 07/18/2018
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a ventilator failed to alarm when a patient became disconnected from the ventilator.The manufacturer's investigation is currently on-going and a follow-up report will be filed when the investigation is complete.
 
Additional Manufacturer Narrative
It was initially reported the manufacturer received information alleging a ventilator failed to alarm when a patient became disconnected from the device.The patient expired.The ventilator was returned to the manufacturer for evaluation.The device passed all testing and was found to operate and alarm as designed.The ventilator's downloaded event logs were reviewed.The device maintains the event logs in non-volatile memory.An event, as logged by the device, includes every keypress, alarm or failure of the device to remain within specifications.There were no events logged related to device performance or device malfunctions.If a device malfunction occurred, the event logs would have contained entries related to the malfunction.Patient data logs were also downloaded from the ventilator.

Brand Name
GARBIN VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key7781731
Report Number2518422-2018-01922
Device Sequence Number19281156
Product Code CBK
UDI-Device Identifier00606959026483
UDI-Public00606959026483
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K083526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1058180B
Device Catalogue Number1058180B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;